Long-Term Pigmentation With Minocycline in Sclerotherapy

This article originally appeared here.
Share this content:
Long-Term Pigmentation With Minocycline in Sclerotherapy
Long-Term Pigmentation With Minocycline in Sclerotherapy

MONDAY, Oct. 3, 2016 (HealthDay News) -- For patients undergoing sclerotherapy, oral minocycline may induce significant pigmentation, according to a case report published online Sept. 28 in the Journal of Cutaneous Pathology.

Phoebe Star, from St. Vincent's Centre for Applied Medical Research in Sydney, and colleagues describe the case of a 44-year-old male patient presenting with blackened skin overlying veins. The patient had systemic sclerosis and had commenced minocycline for rosacea treatment five months earlier.

The researchers identified hemosiderin deposition in the dermis and pigmented macrophages within the subendothelial layer of the vein wall on histological examination of the discolored tissue and underlying vein; the staining pattern was consistent with minocycline-induced pigmentation. The patient chose to continue taking minocycline to control his rosacea. In follow-up ultrasound the treated vessels were fully occluded with no evidence of recanalization, residual flow, or ongoing thrombophlebitis. The pigmentation did not subside over two years, despite good sclerotherapy outcome.

"This case demonstrates that oral minocycline may induce significant and potentially long-term pigmentation in predisposed patients undergoing sclerotherapy," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »


Sign up for myCME e-newsletters


Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Extended-Release Naltrexone Promising for Opioid Dependence

Extended-Release Naltrexone Promising for Opioid Dependence

Lower use of heroin, other illicit opioids with extended-release naltrexone in superiority analysis

New Expert Consensus Pathway for Mitral Regurgitation

New Expert Consensus Pathway for Mitral Regurgitation

Etiology, mechanism, severity, indications for treatment should be assessed after MR is identified

Many Dermatology Guideline Authors Get Industry Payments

Many Dermatology Guideline Authors Get Industry Payments

22 of 40 guideline authors receiving payments did not accurately disclose industry relationships

is free, fast, and customized just for you!

Already a member?

Sign In Now »